Alert archive / Nevada / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 7, NWS Las Vegas, NV

June 27, 2006Clark County, Nevada

NWS Las Vegas, NV issued this severe thunderstorm warning at Jun 27, 2006, 2:28 PM PDT for Clark County, Nevada. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2006, 2:28 PM PDT (21:28 UTC)
Expired
Jun 27, 2006, 3:15 PM PDT
In force
47 min
Issued by
NWS Las Vegas, NV
Area
Counties, with a storm outline in the text

County Clark County, NV

The radar

The Las Vegas radar (KESX), 106 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.5 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2006-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2006-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4134 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KVEF 272128
SVRVEF
NVC003-272215-
/O.NEW.KVEF.SV.W.0007.060627T2128Z-060627T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
228 PM PDT TUE JUN 27 2006

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...

* UNTIL 315 PM PDT.

* AT 218 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES
  SOUTH OF INDIAN SPRINGS...OR ABOUT 8 MILES NORTHWEST OF MT.
  CHARLESTON...AND WAS MOVING NORTHWEST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL WESTERN CLARK COUNTY AROUND 240 PM PDT.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3627 11574 3635 11554 3660 11565 3647 11586

$$

PIERCE
2 follow-up statements
000 
WWUS55 KVEF 272153
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
251 PM PDT TUE JUN 27 2006

NVC003-272215-
/O.CON.KVEF.SV.W.0007.000000T0000Z-060627T2215Z/
CLARK NV-
251 PM PDT TUE JUN 27 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM PDT
FOR WEST CENTRAL CLARK COUNTY...

AT 249 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
20 MILES SOUTHEAST OF INDIAN SPRINGS...OR NEAR KYLE CANYON ROAD. 
ANOTHER SEVERE THUNDERSTORM WAS NEAR COLD CREEK. THE STORMS WERE 
NEARLY STATIONARY.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD 
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3627 11574 3629 11547 3660 11565 3647 11586

$$

PIERCE
000 
WWUS55 KVEF 272217
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
315 PM PDT TUE JUN 27 2006

NVC003-272225-
/O.EXP.KVEF.SV.W.0007.000000T0000Z-060627T2215Z/
CLARK NV-
315 PM PDT TUE JUN 27 2006

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CLARK COUNTY
EXPIRED AT 315 PM PDT...

THE SEVERE THUNDERSTORM OVER THE SPRING MOUNTAINS NEAR KYLE CANYON 
ROAD OR HIGHWAY 157 HAS WEAKENED.

THE STORM WILL STILL BE CAPABLE OF PRODUCING SMALL HAIL...GUSTY 
WINDS AND BRIEF HEAVY RAIN UNTIL 330 PM. 

LAT...LON 3627 11574 3629 11547 3660 11565 3647 11586

$$

PIERCE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 9:30 AM PDT, 4 hours 58 minutes earlier.

Area forecast discussion, Jun 27, 9:30 AM PDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LAS VEGAS NV
930 AM PDT TUE JUN 27 2006

.SYNOPSIS...AN AREA OF HIGH PRESSURE OVER NEVADA WILL SLOWLY SHIFT
TO THE FOUR CORNERS THE REST OF THE WEEK. THE RESULTING SOUTHEAST
FLOW WILL DRAW UP MOISTURE FROM MEXICO FOR ISOLATED TO SCATTERED
THUNDERSTORMS ACROSS THE REGION TODAY AND INCREASING STORM COVERAGE
WEDNESDAY AND THURSDAY.
&&

.UPDATE...ONLY VERY LIMITED CONVECTION SO FAR THIS MORNING EXCEPT
FOR A COUPLE OF SPOTS SOUTH OF SAN BERNARDINO COUNTY. CURRENT
PACKAGE LOOKS GOOD AS MAIN AXIS OF CONVECTION EXPECTED IN CALIFORNIA
PORTION OF CWA TODAY. MAY HAVE TO BUMP DOWN HIGHS A BIT DUE TO
CLOUD COVER BUT WILL HOLD OFF FOR ANOTHER HOUR OR TWO TO SEE HOW
TEMPERATURES REACT THIS MORNING.
&&

.PREVIOUS DISCUSSION FROM 3 AM PDT...SHORT TERM...LIMITED CONVECTION
WAS DEVELOPING EARLY THIS MORNING ALONG A LINE NEAR I-40 IN CENTRAL
MOHAVE COUNTY AND EXTENDING WEST INTO EASTERN SAN BERNARDINO COUNTY.
THIS WAS APPARENTLY IN RESPONSE TO A DISTURBANCE NEAR YUMA PRODUCING
MID LEVEL CONVERGENCE WITH THE NORTHERLY FLOW FROM THE HIGH WITH ITS
AXIS ROUGHLY ALONG THE CALIFORNIA/NEVADA BORDER. THIS COULD PRODUCE
ISOLATED THUNDERSTORMS THIS MORNING ACROSS SOUTHERN MOHAVE AND SAN
BERNARDINO COUNTIES. THE 00Z AND 06Z NAM AND GFS INDICATE THE RIDGE
AXIS SHIFTS SLIGHTLY EAST TODAY AND SHOULD EXTEND FROM LAKE TAHOE
DOWN THROUGH SOUTHERN NEVADA INTO SOUTHEAST ARIZONA. CONSIDERING
THAT MUCH OF MONDAYS CONVECTION OCCURRED NEAR THE RIDGE AXIS...THIS
SHOULD LEAD TO INCREASING COVERAGE ACROSS OUR FORECAST AREA
ESPECIALLY OVER INYO/SAN BERNARDINO AND POSSIBLY CLARK COUNTIES. THE
MAIN PATTERN SHIFT IS FORECAST TO OCCUR WEDNESDAY AS THE RIDGE AXIS
MIGRATES FARTHER EAST AND BRINGS SOUTHEASTERLY FLOW AND INCREASING
MOISTURE TO MOST OF THE FORECAST AREA. PRECIPITABLE WATER VALUES ARE
FORECAST TO INCREASE TO BETWEEN 1 AND 1.5 INCHES FOR SOUTHERN NEVADA
AND POINTS SOUTH. THE SOUTHERN SIERRA ALSO WILL SEE A SIGNIFICANT
INCREASE AS MOISTURE IS TRANSPORTED FROM MEXICO UP THROUGH SOUTHERN
CALIFORNIA. BOTH THE GFS AND NAM INDICATE THAT MOISTURE SHOULD STAY
IN PLACE OVER THE AREA THURSDAY AS AS A WEAK TROUGH DEVELOPS OVER
THE EASTERN PACIFIC. NEITHER MODEL INDICATES SUFFICIENT SOUTHWEST
FLOW DEVELOPING TO PUSH THE MOISTURE EAST. THE SOUTHERN SIERRA MAY
SEE SLIGHTLY LESS CONVECTION THURSDAY BUT CONFIDENCE IS NOT THAT
GREAT. IF ANYTHING...A SLIGHTLY STRONGER JET ALOFT AND SOME
INCREASING SHEAR MAY HELP ENHANCE CONVECTION...ESPECIALLY OVER
ESMERALDA...CENTRAL NYE AND LINCOLN COUNTIES THURSDAY AFTERNOON AND
EVENING.

.LONG TERM...MEDIUM RANGE MODEL PROGS KEEP UPPER HIGH PRESSURE
BASICALLY IN THE VICINITY OF ARIZONA OR JUST EAST OF THE CWA THRU
THE EXTENDED PERIOD. THIS GENERAL POSITION WOULD MAINTAIN MOIST FLOW
INTO AT LEAST THE EASTERN FORECAST AREA. BOTH THE GFS AND ECMWF SHOW
SOME MID LEVEL DRYING OVER THE WESTERN ONE THIRD OF THE CWA OVER THE
WEEKEND AND INTO EARLY NEXT WEEK....ESPECIALLY SUNDAY AND MONDAY.
HOWEVER...RIDGE REMAINS TOO STRONG FOR COMPLETE DRYING AS WEAK
IMPULSES FROM THE WEST ARE LIKELY TO LIFT TO THE NORTHEAST OVER THE
HIGH INSTEAD OF SUPPRESSING OR REPLACING THE RIDGING. KEPT POPS
CONFINED TO THE SOUTHERN AND EASTERN SECTIONS THESE DAYS AS A
COMPROMISE. ONLY MINOR TWEAKS MADE TO TEMPERATURES AS THE LATEST
MEX/MEN IS SIMILAR TO PREVIOUS GUIDANCE NUMBERS.

&&

.AVIATION...ISOLATED SHOWERS AND THUNDERSTORMS IN THE BARSTOW
CORRIDOR THIS MORNING WILL BECOME MORE SCATTERED BY AFTERNOON.
ISOLATED THUNDERSTORMS WILL ALSO DEVELOP IN THE BEATTY..MORMON MESA
AND PEACH SPRINGS CORRIDORS THIS AFTERNOON. THUNDERSTORMS WILL
LIKELY DEVELOP OVER THE MOUNTAINS WEST AND NORTH OF KLAS LATE THIS
MORNING AND AFTERNOON AND THERE IS A POSSIBILITY A THUNDERSTORM
COULD TEMPORARILY IMPACT KLAS WITH THE MAIN THREAT BEING STRONG
GUSTY AND VARIABLE WINDS. THE MOST FAVORABLE TIME WOULD BE
BETWEEN 22Z AND 02Z WHEN CONDITIONS ARE MOST UNSTABLE. TAFS AND
TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA
TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG... KEED.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.

BELL/ADAIR/SALMEN

HTTP://WEATHER.GOV/LASVEGAS

Nearby

Severe Thunderstorm Warnings in Nevada, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.